Jump to content
CrazyBoards.org

Recommended Posts

I'm experiencing brain fog right now and i think it's because of Lamictal, i did not have this problem before. I'm at 300 mg now and it's pretty bad. My mind is so foggy that whenever i try to think of something such as past memories or words they just don't come to me. Even when i try to force it. I've been told psychiatric symptoms of Lamictal disappear once you reach your terapeutic dose.

 

Do any of you have experience with this, if so did it go away or did you have to taper down or stop taking it completely?

Link to comment
Share on other sites

I have this too, but not sure if it is from the lamictal alone.  I think for me it is the combo of some meds.  I didn't taper down or stop taking it completely. 

With any side effects (in general), I tend to give the meds at least 8 weeks, then decide if I want to stop it or not (if it is worth it ... if the benefits outweigh the side effects).  If I see the side effects lessening though, I'll ride them out.  I still have brain fog ... but that (for me) came over time, and is currently not any better.

Link to comment
Share on other sites

2 hours ago, KnickNak said:

Yes, i did.. when i first started Lamictal.. it was like trying to figure out a puzzle on what words to say.. i was very slow at thinking and i would begin a sentence and forget what i was saying.

I'm the same way.  Also can be in the middle of a conversation and completely forget what we are talking about.  It is beyond frustrating.

Link to comment
Share on other sites

4 hours ago, KnickNak said:

Yes, i did.. when i first started Lamictal.. it was like trying to figure out a puzzle on what words to say.. i was very slow at thinking and i would begin a sentence and forget what i was saying.

Are you still on Lamictal and are you still experiencing this? Or did it go away over time?

Link to comment
Share on other sites

11 hours ago, melissaw72 said:

I'm the same way.  Also can be in the middle of a conversation and completely forget what we are talking about.  It is beyond frustrating.

I'm not on lamictal, but I have that happen sometimes. It's embarrassing and frustrating. 

Link to comment
Share on other sites

  • 10 months later...

I have been on Lamotrogine for over 2 years; my dosage is 400 mg.  I am as dumb as a hammer now.  I can't find the right word, I can't spell, I can't seem to be able to form an opinion much less articulate it.  I am unable to wrap my head around the simplest of tasks.  I am at my wits end, that is on the days that I can remember that I have wits.  Lamotrogine has helped me so much I honestly think that it saved my life, so I don't feel like I can get off of it.  I just have to push through the stupidity.  I'm no genius, but I have a pretty good IQ.  Now my IQ probably wouldn't even hit 90.  It is very frustrating because I know that I have the knowledge up there I just can't seem to access it anymore. 

Link to comment
Share on other sites

3 hours ago, nmk1226 said:

I have been on Lamotrogine for over 2 years; my dosage is 400 mg.  I am as dumb as a hammer now.  I can't find the right word, I can't spell, I can't seem to be able to form an opinion much less articulate it.  I am unable to wrap my head around the simplest of tasks.  I am at my wits end, that is on the days that I can remember that I have wits.  Lamotrogine has helped me so much I honestly think that it saved my life, so I don't feel like I can get off of it.  I just have to push through the stupidity.  I'm no genius, but I have a pretty good IQ.  Now my IQ probably wouldn't even hit 90.  It is very frustrating because I know that I have the knowledge up there I just can't seem to access it anymore. 

From your sig, I noticed you are also on topamax ...

From what others have written about topamax here on CB, it can also make a person feel "dopey."

 

Here is a link on Topomax side effects:

http://www.everydayhealth.com/drugs/topamax

Quote

This medication could also cause sleepiness and impact your ability to think, causing confusion and problems with concentration, attention, memory, and speech.

Also:

https://www.drugs.com/sfx/topiramate-side-effects.html

Scroll down, down, down to:

Quote

Disturbance in attention, memory impairment, amnesia, cognitive disorder, mental impairment, psychomotor skills impaired, convulsion, coordination abnormal, tremor, lethargy, hypothesia, nystagmus, dysgeusia, balance disorder, dysarthria, intention tremor, sedation

 

So it might not be the lamictal.  YMMV

Edited by melissaw72
Link to comment
Share on other sites

I can attest to the brain fog, but in a very specific way. Specifically word recall (tip of your tongue sensation) and losing your train of thought. These both went away over time, but every once in a while I do have some memory issues. This of course is compounded by another anticonvulsant that I'm taking, Trileptal.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...